A 62-year-old woman with a history of genetically confirmed hyperimmunoglobulinaemia D and periodic fever syndrome (HIDS) was admitted because of chronic diarrhoea. During admission she developed a rapidly progressive nephrotic syndrome. Reactive amyloid A (AA) amyloidosis was confirmed after colonic and renal biopsy which showed deposition of amyloid. After initial treatment with high-dosed corticosteroids, therapy was switched to anakinra, an IL-1 receptor antagonist, but her symptoms persisted. After cessation of anakinra, a marked exacerbation of the intestinal symptoms was noted. Nine months after the initial diagnosis of reactive amyloidosis without any amelioration of the symptoms and a decreasing quality of life, our patient declined further treatment and died soon after. This case demonstrates that AA amyloidosis does occur in patients with HIDS and can present with intestinal symptoms and proteinuria. Once amyloidosis is diagnosed the goal of treatment is to prevent further complications. In this case report we give an overview of previous cases with amyloidosis complicating HIDS with the treatments received and propose a step-up treatment plan for future cases.